Alert archive / Minnesota / Flash Flood Warnings in 2002
Flash Flood Warning 43, NWS Twin Cities, MN
NWS Twin Cities, MN issued this flash flood warning at Jun 18, 2002, 1:00 AM CDT for Faribault County, Minnesota. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 18, 2002, 1:00 AM CDT (06:00 UTC)
- Expired
- Jun 18, 2002, 4:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Twin Cities, MN
- Area
- Counties, with a storm outline in the text
County Faribault County, MN
The radar
The Minneapolis radar (KMPX), 130 km from the middle of the area, began a volume at 06:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 6.0 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 57 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 1568 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KMPX 180606 FFWMSP MNC043-180900- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 100 AM CDT TUE JUN 18 2002 THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A * FLASH FLOOD WARNING FOR... FARIBAULT COUNTY IN SOUTH CENTRAL MINNESOTA * UNTIL 400 AM CDT * RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAIN OVER THE WARNED AREA. RADAR ESTIMATES SUGGEST THAT RAINFALL AMOUNTS OF AROUND 2 INCHES...HAS OCCURRED SINCE MIDNIGHT. * SLOW MOVING THUNDERSTORMS WILL CONTINUE TO PRODUCE TORRENTIAL RAINFALL...ESPECIALLY FROM WINNEBAGO TO KIESTER. ABSOLUTELY DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED. MOVE TO HIGHER GROUND. LAT...LON 4382 9369 4352 9369 4353 9420 4383 9421
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this flash flood warning went out at Jun 17, 3:00 PM CDT, 10 hours earlier.
Area forecast discussion, Jun 17, 3:00 PM CDT, 10 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 300 PM CDT MON JUN 17 2002 WEAK AREA OF CONVECTION IS BEING MAINTAINED BY MID LEVEL THETA-E ADVECTION GENERATED BY A SHORT WAVE TROUGH...NOW INTO S CENTRAL MN. THE PROBLEM WILL BE REDEVELOPMENT TONIGHT. MODELS ARE SIMILAR IN GENERATING STRONG 850-700 MB THETA-E ADVECTION AHEAD OF THE NEXT SHORT WAVE TROUGH...NOW OVER WRN SD. BEST INSTABILITY AND INSTABILITY GRADIENT APPEARS TO DEVELOP IN WRN AND SRN ZONES...BUT CLOUDS AND A FEW SHOWERS COULD SPREAD INTO E CENTRAL MN AS WELL. SRLY FLOW BRINGS HIGHER DEWPOINTS AND WARM ADVECTION AHEAD OF THE A STRONGER TROUGH...FORECAST TO CROSS THE NRN ROCKIES BY TUE AFTERNOON. HEATING COULD BE AFFECTED BY DEBRIS FROM EARLY MORNING CONVECTION (AS TODAY) AND THE AVN IS SLOWER THAN THE ETA IN DRIVING THE WARM AIR INTO MN. IT APPEARS THE BEST CHANCE FOR SEVERE WEATHER WILL BE IN WRN MN ZONES. WEDNESDAY WILL ALSO BE WARM AND UNSTABLE WITH BETTER DYNAMICS FOR MUCH OF MN AND NW WI. AN MCS IS POSSIBLE WEDNESDAY NIGHT IN MN. A SHORT WAVE RIDGE IS FORECAST FOR THURSDAY...WITH ANOTHER TROUGH SHOWING POTENTIAL FOR AN MCS SOMEWHERE IN MN FRIDAY NIGHT AND SATURDAY MORNING. .MSP...NONE. CWS
Nearby
Flash Flood Warnings in Minnesota, 2002Every flash flood warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.